Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Feb 26, 2017, 1:50 PM MST. It took effect at Feb 28, 2017, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 1:50 PM MST (20:50 UTC)
- In effect from
- Feb 28, 2017, 10:00 AM MST
- Expired
- Feb 27, 2017, 2:49 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
625 WWUS75 KABQ 262050 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 150 PM MST Sun Feb 26 2017 ...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TUESDAY... .A storm just off the Pacific Northwest Coast will move inland this evening, cross the Great Basin Monday and race across New Mexico Tuesday. High winds aloft will mix down to the surface creating strong to potentially damaging winds across portions of central and eastern New Mexico from late Tuesday morning into early Tuesday evening. NMZ521-523-524-526-533>540-271200- /O.NEW.KABQ.HW.A.0007.170228T1700Z-170301T0200Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 150 PM MST Sun Feb 26 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday evening. * LOCATION...From the Sandia, Manzano and South Central mountains, the Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties, east to the Texas border. * WINDS...West to southwest at 30 to 45 mph with gusts of 60 to 65 mph. * TIMING...Winds will increase rapidly early Tuesday morning, peak from midday through the afternoon, then diminish in the evening. * VISIBILITY...Could be reduced to 1 mile in blowing dust across the highlands and plains. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should be prepared for these potentially dangerous high winds, especially on north to south oriented highways, including U.S. Highways 285 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
2 follow-up statements
910 WWUS75 KABQ 271051 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 351 AM MST Mon Feb 27 2017 ...POTENTIALLY DAMAGING WINDS EXPECTED FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TUESDAY... .A Pacific storm system crossing the Great Basin today will race across New Mexico on Tuesday. An associated cold front combined with very strong winds aloft that will mix down to the surface will create widespread strong to potentially damaging winds across portions of central and eastern New Mexico from Tuesday morning into early Tuesday evening. NMZ525-271900- /O.EXA.KABQ.HW.A.0007.170228T1700Z-170301T0200Z/ Upper Tularosa Valley- 351 AM MST Mon Feb 27 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday evening. * LOCATION...Upper Tularosa Basin. * WINDS...West to southwest at 30 to 45 mph with gusts of 60 to 65 mph. * TIMING...Winds will increase rapidly early Tuesday morning, peak from midday through the afternoon, then diminish in the evening. * VISIBILITY...Could be reduced to 1 mile in blowing dust across the highlands and plains. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should be prepared for these potentially dangerous high winds, especially on north to south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ NMZ521-523-524-526-533>540-271900- /O.CON.KABQ.HW.A.0007.170228T1700Z-170301T0200Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 351 AM MST Mon Feb 27 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * LOCATION...From the Sandia, Manzano and South Central mountains, the Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties, east to the Texas border. * WINDS...West to southwest at 30 to 45 mph with gusts of 60 to 65 mph. * TIMING...Winds will increase rapidly early Tuesday morning, peak from midday through the afternoon, then diminish in the evening. * VISIBILITY...Could be reduced to 1 mile in blowing dust across the highlands and plains. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should be prepared for these potentially dangerous high winds, especially on north to south oriented highways, including U.S. Highways 285 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
336 WWUS75 KABQ 272149 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 249 PM MST Mon Feb 27 2017 ...POTENTIALLY DAMAGING WINDS EXPECTED FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO TUESDAY... .A Pacific storm system crossing the Great Basin today will race across New Mexico on Tuesday. An associated cold front combined with very strong winds aloft that will mix down to the surface will create widespread strong to potentially damaging winds across portions of central and eastern New Mexico from late tonight into early Tuesday evening. NMZ521-523>526-539-540-280600- /O.UPG.KABQ.HW.A.0007.170228T1700Z-170301T0200Z/ /O.NEW.KABQ.HW.W.0009.170228T0700Z-170301T0200Z/ Sandia/Manzano Mountains-Central Highlands- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Eastern Lincoln County- Southwest Chaves County- 249 PM MST Mon Feb 27 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from midnight tonight to 7 PM MST Tuesday. The High Wind Watch is no longer in effect. * LOCATION...From the Sandia, Manzano and South Central mountains, the Central and South Central Highlands, Eastern Lincoln and Southwest Chaves Counties. * WINDS...West to southwest at 30 to 45 mph with gusts of 60 to 70 mph. * TIMING...Winds will increase rapidly tonight, peak from midday through the afternoon, then diminish in the evening. * VISIBILITY...Could be reduced to 3 miles in blowing dust. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should be prepared for these potentially dangerous high winds, especially on north to south oriented highways, including U.S. Highways 285 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ533>538-280600- /O.UPG.KABQ.HW.A.0007.170228T1700Z-170301T0200Z/ /O.NEW.KABQ.HW.W.0009.170228T1700Z-170301T0200Z/ Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains- 249 PM MST Mon Feb 27 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 10 AM to 7 PM MST Tuesday. The High Wind Watch is no longer in effect. * LOCATION...Guadalupe, Quay, Curry, Roosevelt and De Baca Counties and the Chaves County Plains. * WINDS...West to southwest at 30 to 45 mph with gusts of 55 to 65 mph. * TIMING...Winds will increase rapidly early Tuesday morning, peak from midday through the afternoon, then diminish in the evening. * VISIBILITY...Could be reduced to 1 mile in blowing dust. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should be prepared for these potentially dangerous high winds, especially on north to south oriented highways, including U.S. Highways 285, 84 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ 40
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 26, 10:59 AM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 26, 10:59 AM MST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1059 AM MST Sun Feb 26 2017 .AVIATION... 18Z TAF CYCLE The main concern today will be potential for -SHRA to produce gusty and erratic outflow winds within central and western NM. A very dry surface layer with deeper moisture in the mid and upper levels will enhance outflow winds with gusts up to 30 or 35kt at KGUP/KABQ/KAEG and maybe KSAF between 20Z and 00Z. Mt top obscurations expected on central and western high terrain and they will continue until drier air arrives from west to east aft 00Z. More tranquil conditions to return tonight with generally light winds and clearing skies. The exception will be the central mountain peaks with 10K foot winds on the increase after 06z. Winds will increase sharply Monday morning aside from the northwest and central valley TAF sites. NOTE: strong winds expected at KLVS and KTCC after 18z Monday. High and maybe damaging winds possible in portions of eastern NM Tuesday. && .PREV DISCUSSION...332 AM MST Sun Feb 26 2017... .SYNOPSIS... A few rain...high elevation snow showers will develop along and west of the central mountain chain today as the quick moving upper level trough passes over the state. Virga showers with gusty winds will favor the central Rio Grande Valley today because of continued drier conditions at the surface. Look for highs to drop 5 to 10 degrees central and west today with afternoon breezes central and east. Drier, milder conditions will return Monday as temperatures rebound in the east. Another approaching upper level Pacific trough will bring cooler, wetter and windier conditions to the state beginning Monday evening and lasting through Tuesday evening. A drier, warmer period will resurface midweek lasting through the end of next week. && .DISCUSSION... As the quick moving upper level disturbance crosses the state today, some mid to upper level moisture associated with the passing system will help develop snow showers along and west of the central mtn chain but limited to elevations higher than 5500 feet. Lower elevations may see some wetting rain but virga showers will look to favor the central RGV because of drier conditions remaining near the sfc. Periods of gusty winds will follow virga bombs as they impact the central valleys. Meanwhile, temperatures will remain below normal today areawide with highs cooling 5 to 10 degrees central and west today. Most shower activity will taper down this evening with some linger showers across the NW plateau through Mon. As one upper level disturbance moves out, another more potent upper level Pacific trough will inch toward the state as it currently hovers off the Pacific NW Coast. Look for warming temperatures ahead of the trough, especially across the eastern plains where some mid level drying will prevail followed by downsloping winds helping temperatures to rebound near/above normal...which could also elevate fire weather concerns in the east Mon aftn. So far, models are in agreement of wetting precipitation developing Mon night into Tues as the upper level trough gets closer to the state. Much of the western and northwestern high terrain will favor snow showers, with higher snow amounts favoring the north central mtns. Other impacts from the this system will of course be the winds; with advisory level winds along the Sangre De Cristos and portions of the east central plains Mon followed by high wind warning readings from the south central highlands eastward toward the TX border Tues aftn. 700mb winds are looking to top 50-70kts across much of central and eastern NM. Blowing dust will also be possible Tues aftn as well across the SE plains. Meanwhile, cooler condtions will follow as a cold front follows behind the system dropping temperatures back below normal for a short period. Temperatures will begin rebounding Thurs as a drier, warmer pattern returns allowing temperatures to reach above normal Fri. The dry, warm pattern will persist through the following weekend. 32 && .FIRE WEATHER... An upper wave shifting quickly eastward from southern CA today will generate mainly dry and gusty shower activity over the western high terrain and the lower and middle Rio Grande Valley this afternoon. Boundary layer humidity will trend much higher today compared to recent days as these gusty showers move east from AZ. Elsewhere a mostly cloudy day is expected with breezy conditions. Temps will be roughly 5 to 10F below normal. Mid and upper level moisture will exit the area tonight however remnant boundary layer moisture will allow for very good to excellent humidity recoveries most areas. Winds aloft will strengthen again Monday ahead of the next upper wave arriving from the Great Basin. These stronger winds will bring deeper moisture into the area with increasing precip chances over the northern and western high terrain by late day. Downslope flow into the eastern plains will help force max temps above normal and widespread windy conditions are likely. Increasing moisture along with cold advection is decreasing confidence on the coverage and duration of critical fire weather Monday afternoon across eastern NM. Mixing heights trend down considerably compared to today and haines values peak at moderate during the morning. Nonetheless, there is still a rather large area of marginal critical fire over eastern NM. Will not hoist a fire weather watch at this time. Widespread rain and mountain snow is likely Monday night and Tuesday over northern and western NM. The focus area for a few to several inches of snow will be along the Cont Dvd and west facing slopes of the San Juans and Sangre de Cristo Mts. Meanwhile, ridge top winds will start cranking Monday night then spread into the southeastern half of NM Tuesday where gusts up to 65 mph are possible. Precip along the trough axis is expected to fall apart while progressing eastward and not make it much farther than the Rio Grande Valley and central mt chain Tuesday evening. Much drier air slides into NM behind this wave on strong northwest flow Wednesday. Temps will remain near 10F below normal all areas. Northwest flow will weaken into Thursday and temps are expected to trend a bit closer to normal. Vent rates are coming out poor during this period however would not be surprised to see them improve since mixing heights and transport winds are not all that low. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 26, 4:07 AM MST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 407 AM MST Sun Feb 26 2017 NMZ501>540-271200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 407 AM MST Sun Feb 26 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few rain and snow showers across central and western New Mexico today may produce gusty outflow winds up to 45 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday A more potent upper level trough will cross New Mexico from the northwest late Monday through Tuesday with the potential for a few to several inches of snow accumulation across northern and western New Mexico above 6500 feet. Strong winds will redevelop Monday and Tuesday with the potential for west winds gusting from 50 to 65 mph from the central mountain chain eastward. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:33 PM MST | Winter Storm Watch | ABQ | 13 hr |
Nearby
High Wind Watches in New Mexico, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.